MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 12MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 12MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 12MM
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a surgical outcome system patient (146155) had undergone a reverse shoulder arthroplasty (b)(6) 2019.The patient suffered a traumatic periprosthetic fracture requiring an exchange to a long stem.The patient had been seen in clinic (b)(6) 2020 for a recent fall with no given date.The revision to perform the exchange ook place (b)(6) 2020.A standard osteotome was used for removal of he ar-9100-12s univers apex humeral stem, which was loose because of the fracture.The device lot number was not provided.The patient bone quality was reported to be average.There were no complications during removal.

Brand Name
UNIVERS APEX HUMERAL STEM, 12MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10482288
Report Number1220246-2020-02113
Device Sequence Number19137202
Product Code KWS
UDI-Device Identifier00888867134706
UDI-Public00888867134706
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS APEX HUMERAL STEM, 12MM
Device Catalogue NumberAR-9100-12S
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight88